Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 78, NWS Gaylord, MI

August 21, 2011

NWS Gaylord, MI issued this small craft advisory at Aug 21, 2011, 10:56 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 10:56 AM EDT (14:56 UTC)
Expired
Aug 22, 2011, 5:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WHUS73 KAPX 211456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT SUN AUG 21 2011

LSZ321-322-212300-
/O.NEW.KAPX.SC.Y.0078.110821T1456Z-110822T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1056 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ341-342-212300-
/O.NEW.KAPX.SC.Y.0078.110821T1456Z-110822T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1056 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-347-212300-
/O.NEW.KAPX.SC.Y.0078.110821T2100Z-110822T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1056 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
883 
WHUS73 KAPX 211959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT SUN AUG 21 2011

LHZ346-212100-
/O.CAN.KAPX.SC.Y.0078.110821T2100Z-110822T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
359 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-220400-
/O.EXA.KAPX.SC.Y.0078.110821T2100Z-110822T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
359 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-220400-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-110822T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ341-342-220300-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-110822T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
359 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-220400-
/O.CON.KAPX.SC.Y.0078.110821T2100Z-110822T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
359 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:55 AM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 21, 6:55 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
655 AM EDT SUN AUG 21 2011

.SYNOPSIS.../ISSUED AT 431 AM/

A REINFORCING SHOT OF COOL AIR TODAY...WILL GENERATE A THREAT OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY...WITH MOSTLY
CLOUDY SKIES. MONDAY WILL REMAIN COOLER THAN NORMAL...BUT IMPROVING
WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES
REGION. A WARM FRONT WILL APPROACH LATE TUESDAY...RETURNING
TEMPERATURES TO NORMAL...ALONG WITH GENERATING A MARGINAL THREAT OF
SHOWERS AND THUNDERSTORMS TUESDAY NIGHT...FOLLOWED BY A COLD FRONT
LATE WEDNESDAY.

LOCKER

&&

.SHORT TERM.../ISSUED AT 431 AM/...TODAY

MAIN BAROCLINIC ZONE IS WELL TO OUR SE...WITH DEEP CYCLONIC FLOW IN
PLACE ACROSS THE NORTHERN LAKES. SMALL INSTABILITY PLUME EXISTS JUST
AHEAD OF A WELL-DEFINED SHORTWAVE...SEEN ON IR SAT IMAGERY ENTERING
WESTERN UPPER MI. WE/VE HAD ISOLATED TSRA IN THIS PLUME...ONE
CURRENTLY ON CENTRAL SUPERIOR...ANOTHER EARLIER NEAR BEAVER ISLAND.
AT LEAST FOR A BRIEF PERIOD TODAY...WE/RE COOLING ALOFT FASTER THAN
AT 850-800MB. THE ADDITION OF DIURNAL HEATING AS THE DAY PROCEEDS
WILL ONLY HELP CONVECTION PROCEED.

CONSIDERABLE DEEP DRYING IS SEEN IN NORTHERN MN AND FAR WESTERN
ONTARIO...BEHIND THE MAIN SHORTWAVE. BETWEEN THAT AND A STABILIZING
WNW FLOW OFF OF SUPERIOR...THE BEST CHANCE FOR PRECIP IN EASTERN
UPPER MI SHOULD BE THRU MIDDAY. WILL GO DRY IN MOST OF CHIPPEWA CO
IN THE AFTERNOON. THIS DRIER PUNCH WON/T MAKE MUCH PROGRESS INTO FAR
NORTHERN LOWER MI UNTIL VERY LATE IN THE DAY.

NORTHERN LOWER MI WILL HAVE MORE SUCCESS BUBBLING AND POPPING
CONVECTION DEEPER INTO THE DAY. BUT THE COOLEST AIR ALOFT WILL BE
FOUND ACROSS THE NORTH...-22C IN EASTERN UPPER VS -19C IN CENTRAL
LOWER MI BY 21Z. THAT WILL HELP KEEP MLCAPES MANAGEABLE...ON THE
ORDER OF 300-500J/KG GIVEN A 72/52 PARCEL. GIVEN FREEZING LEVELS
DESCENDING BELOW 9K FT...SOME SMALL HAIL ISN/T ENTIRELY OUT OF THE
QUESTION.

NAM/GFS ARE BOTH PRETTY AGGRESSIVE WITH QPF AND POP GUIDANCE. WILL
GO WITH SCT TO NMRS SHRA/ISOLATED TSRA. WILL FAVOR THE SLIGHTLY
WARMER MAV GUIDANCE...WITH HIGHS IN THE UPPER 60S TO THE MID 70S.

JZ

&&

.LONG TERM.../ISSUED AT 431 AM/...TONIGHT AND BEYOND

QUIETER WX ON TAP IN THE EARLY PERIODS...AS MEAN 500MB TROF AXIS
MOVES EAST TO NEW ENGLAND. FAST NW-ERLY FLOW ALOFT WILL CONTAIN A
STRAY SHORTWAVE OR TWO. BUT WITH SURFACE HIGH PRESSURE ANCHORED OVER
THE CENTRAL AND SOUTHERN LAKES...WILL BE DIFFICULT TO CONJURE UP
ENOUGH MOISTURE FOR PRECIP. THAT SAID...THE NAM MANAGES TO DO JUST
THAT LATE MONDAY AND ESPECIALLY MONDAY NIGHT IN SOME AREAS. PRECIP
CHANCES ARE THE MAIN CONCERN.

MODELS...THE DIURNAL SHRA THE NAM MANAGES TO FIRE IN EASTERN
UPPER/NE LOWER MI ON MONDAY LOOK LIKE CLASSIC HANGING-ON-TO-TOO-
MUCH-LOW-LEVEL-MOISTURE NAM. MONDAY NIGHT...THE NAM GENERATES SHRA
WITH THE 1ST SURGE OF WARM ADVECTION. THAT MIGHT MAKE MORE
SENSE...BUT NO OTHER MODEL IS ON BOARD...THE NAM MAY BE TOO MOIST AT
MID LEVELS THANKS TO CONVECTION FROM EARLIER IN THE DAY...AND THE
NAM HAS A CONSIDERABLY TIGHTER THERMAL GRADIENT TO WORK WITH. WILL
LARGELY DISCARD THESE PORTIONS OF THE NAM SOLUTION.

TONIGHT...A FEW SHRA COULD LINGER JUST PAST 00Z IN THE SE THIRD OF
THE FORECAST AREA...BUT ONLY BARELY. LOSS OF HEATING WILL REMOVE
INSTABILITY...AND INCOMING WEAK VORT MAXIMA DO NOT APPEAR STRONG
ENOUGH TO OVER COME THIS. WILL DO DRY FOR THE BULK OF THE
NIGHT...UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES AS DIURNAL CU
VANISH. MAY HAVE ENOUGH MID CLOUDS OVERNIGHT FOR PARTLY CLOUDY
CONDITIONS IN EASTERN UPPER. TEMPS WILL TUMBLE AS WINDS
DECOUPLE...WITH LOWS IN THE 40S TO LOWER 50S.

MONDAY...HIGH PRESSURE SPRAWLING ACROSS THE OHIO VALLEY AND SOUTHERN
LAKES WILL PROVIDE A PLEASANT ENOUGH DAY. AS MENTIONED ABOVE IN THE
MODELS SECTION...THE NAM TRIES TO FIRE DIURNAL SHRA...BUT APPEARS TO
HAVE TOO MUCH MOISTURE LAYING ABOUT. DEW POINTS WILL DOWN INTO THE
40S IN MOST PLACES...PROHIBITIVELY DRY FOR FIRING DIURNAL SHRA. WILL
BE A FAIR AMOUNT OF CU...ESPECIALLY INLAND. 850MB TEMPS IN HIGH
SINGLE DIGITS C WILL TRANSLATE TO MAX TEMPS IN THE LOW TO PERHAPS
MID 70S.

MONDAY NIGHT/TUESDAY...NAM AGAIN APPEARS TO HAVE TOO SUDDEN A RUSH
OF WARM ADVECTION MONDAY NIGHT...ALLOWING IT TO GENERATE A BAND OF
SHRA ACROSS A GOOD PORTION OF NORTHERN MI. THIS IS SCENARIO IS
PERHAPS MORE PLAUSIBLE THAN DIURNAL CONVECTION MONDAY...BUT WILL
STILL NOT BE INCLUDED IN THE FORECAST AT THIS TIME. THE OTHER
MODELS...WITHOUT EXCEPTION...HAVE A BROADER TEMP GRADIENT AND THUS
WEAKER FORCING FOR ASCENT AS WARM ADVECTION BEGINS. BY TUESDAY...THE
HIGH WILL REACH THE MID-ATLANTIC COAST...WHILE A WARM FRONT LIFTS
TOWARD THE CENTRAL LAKES REGION....AND AN UPPER TROF REACHES THE
UPPER MS VALLEY. BEST SHOT FOR PRECIP WILL WAIT TIL TUESDAY NIGHT
WHEN THE TROF ARRIVES...BUT THERE ARE SOME CONCERNS THAT PRECIP
COULD REACH WESTERN ZONES DURING THE AFTERNOON. WILL NOT INCLUDE
THIS JUST YET. PARTLY CLOUDY CONDITIONS MONDAY NIGHT...TURNING
MOSTLY CLOUDS IN THE WEST ON TUESDAY. MIN TEMPS 50S. MAX TEMPS UPPER
70S TO LOWER 80S.

REST OF THE FORECAST...RAIN CHANCES STILL LOOK GOOD TUE NIGHT INTO
WED NIGHT...AS A PAIR OF PROGRESSIVE UPPER TROF TRANSIT THE REGION.
THAT WILL COOL US OFF A TOUCH BY THURSDAY...BUT MOST TEMPS WILL BE
AT OR ABOVE CLIMO THRU THE EXTENDED...WITH FLAT RIDGING
RE-ESTABLISHED ACROSS THE NORTHERN STATES BY FRIDAY.

JZ

&&

.MARINE.../ISSUED AT 431 AM/

NORTHWEST BREEZES WILL INCREASE SOMEWHAT TODAY...WELL BEHIND A COLD
FRONT NOW MOVING THRU THE EASTERN LAKES. THE PRESQUE ISLE LT AREA
WILL APPROACH BUT NOT QUITE REACH SMALL CRAFT CRITERIA WIND GUSTS.
WINDS WILL DIMINISH TONIGHT/MONDAY...TRANSITIONING TO SW FLOW MONDAY
NIGHT/TUESDAY AS HIGH PRESSURE PASSES TO OUR SOUTH.

JZ

&&

.AVIATION.../ISSUED AT 655 AM/...VALID FOR 12Z TAFS

MAINLY VFR...BUT MVFR CONDITIONS POSSIBLE AT TIMES TODAY...
ESPECIALLY APN.

COOLER AIR WILL CONTINUE TO WORK INTO THE REGION ON A NW BREEZE.
WITH SEVERAL UPPER LEVEL DISTURBANCES PASSING THRU...OCCASIONALLY
SHOWERY WX WILL CONTINUE...AND SHRA WILL BECOME MORE COMMON WITH
DAYTIME HEATING. -SHRA INCLUDED AT ALL TAF SITES THIS MORNING THRU
MIDDAY...THOUGH PUSHED BACK A COUPLE OF HOURS AT APN. APN TEMPO
GROUP THIS AFTERNOON ALSO INCLUDES MVFR VSBYS. WON/T RULE THAT OUT
AT TVC/PLN EITHER...BUT APN IS FURTHER AWAY FROM THE STABILIZING
INFLUENCE OF LAKE MI. ALL TAFS ALSO INCLUDE A CB CLOUD GROUP...BUT
WITH ONLY ISOLATED TSRA EXPECTED. VCSH WILL LAST INTO LATE
AFTERNOON...BEFORE DRIER AIR WORKS IN TONIGHT TO START TO CLEAR US
OUT.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 21, 4:15 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT SUN AUG 21 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
415 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR TODAY...MAINLY FROM MID MORNING
THROUGH EARLY EVENING. A FEW STORMS MAY PRODUCE SMALL HAIL...BUT
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY.

JZ

In the hours before

Special weather statement, Aug 21, 8:57 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
857 AM EDT SUN AUG 21 2011

MIZ017-019-211315-
CHARLEVOIX MI-CHEBOYGAN MI-
857 AM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN CHEBOYGAN COUNTY...

AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REASONERS CORNER...OR 11 MILES NORTHEAST OF
BOYNE CITY...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WOLVERINE AROUND 910 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HALBLAUB
Special weather statement, Aug 21, 9:11 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
911 AM EDT SUN AUG 21 2011

MIZ008-015-211345-
CHIPPEWA MI-MACKINAC MI-
911 AM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS MOVING ALONG THE MACKINAC-CHIPPEWA COUNTY
LINE...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
THREE LAKES TO MORAN...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
RUDYARD AROUND 940 AM EDT.
KINCHELOE...KINROSS AND HESSEL AROUND 945 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HALBLAUB
Local storm report, Aug 21, 10:21 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1021 AM EDT SUN AUG 21 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             4 ESE MORAN             45.96N  84.75W
08/21/2011  E0.25 INCH       MACKINAC           MI   EMERGENCY MNGR

            SOME HAIL A LITTLE LARGER THAN PEA SIZE ON I 75 AT MILE
            MARKER 352 NEAR M 123. ONE TWO CAR ACCIDENT AND ONE
            SLIDE OFF REPORTED.

&&

EVENT NUMBER APX1100570

HALBLAUB
Local storm report, Aug 21, 10:25 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1025 AM EDT SUN AUG 21 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1023 AM     HAIL             1 NW MACKINAC CITY      45.79N  84.74W
08/21/2011  E0.25 INCH       LHZ345             MI   EMERGENCY MNGR

            AT MACKINAC BRIDGE

&&

EVENT NUMBER APX1100571

HALBLAUB
Special weather statement, Aug 21, 10:30 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SUN AUG 21 2011

MIZ016-017-211500-
CHEBOYGAN MI-EMMET MI-
1030 AM EDT SUN AUG 21 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLISS...OR 8 MILES NORTH OF PELLSTON...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PELLSTON...
  MACKINAW CITY...
  CHEBOYGAN...
  CARP LAKE...
  LEVERING...
  MULLET LAKE...
  CHEBOYGAN STATE PARK...
  ALOHA...
  ALVERNO...
  NINE MILE POINT...
  RIGGSVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HALBLAUB
Local storm report, Aug 21, 10:51 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     MARINE TSTM WIND 7 S MARQUETTE ISLAND    45.86N 84.40W
08/21/2011  M60 MPH          LHZ361             MI   EMERGENCY MNGR

            REPORTED BY VESSEL AT GOOSE ISLAND SHOAL. HALF INCH HAIL
            ALSO OCCURRED.

&&

HALBLAUB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:13 AM EDTSpecial Marine WarningAPX47 min
Aug 21, 10:33 AM EDTSpecial Marine WarningAPX57 min
Aug 21, 12:57 PM EDTTornado WarningAPXAlcona, Iosco48 min
Aug 21, 1:19 PM EDTSpecial Marine WarningAPX86 min
Aug 21, 2:15 PM EDTSpecial Marine WarningAPX40 min
Aug 21, 4:10 PM EDTSpecial Marine WarningAPX60 min
Aug 21, 4:10 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle38 min
Aug 21, 5:23 PM EDTSpecial Marine WarningAPX80 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.